The Open UniversitySkip to content
 

The relationship between moments of truncated and original distributions plus some other simple structural properties of weighted distributions

Jones, M. C. (1990). The relationship between moments of truncated and original distributions plus some other simple structural properties of weighted distributions. Metrika, 37(1) pp. 233–243.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1007/BF02613528
Google Scholar: Look up in Google Scholar

Abstract

A simple relationship between expectations of positive functions of random variables from truncated and original distributions is pointed out. This is a special case of a relationship between moments of weighted and original distributions which is also discussed. Another topic is that of expressing weighted mixture distributions as mixtures of weighted distributions and vice versa. Finally, an error in some structural properties of weighted distributions given in the literature is identified and corrected.

Item Type: Journal Article
Copyright Holders: 1990 Physicsa-verlag
ISSN: 0026-1335
Keywords: harmonic mean; incomplete moment; mixture; noncentral chi-squared distribution; partially-truncated distribution; positive-part Stein estimate
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 28325
Depositing User: Sarah Frain
Date Deposited: 16 Mar 2011 15:24
Last Modified: 17 Mar 2011 11:17
URI: http://oro.open.ac.uk/id/eprint/28325
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk